Back to Ask the Diabetes Team Ask the Diabetes Team

From Nazareth, Texas, USA:

I take Actos and insulin injections. My levels stay within 300 to 400 mg/dl [16.7 to 22.2 mmol/L] or even higher. I was told by my doctor to just increase my units of Lantus, but I was never given a maximum. I feel horrible and am tired of experimenting and the expense. Specialists are too far away and, being a teacher, I have no more days to give to go to the doctor. What should I do?


It sounds like you need you need to be on insulin therapy. Lantus with Actos is not enough. I would suggest you speak with your physician and begin insulin injections using Lantus and a fast-acting insulin with a goal of blood sugars less than 150 mg/dl [8.3 mmol/L]. This may also require extra teaching for self-care skills. However, it sounds like you have no other choice.


Original posting 14 Mar 2005
Posted to Insulin and Type 2


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.